North Dakota, 2005

Hail in North Dakota, June 28, 2005

June 28, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 28, 1:10 PM CST, 9 hours 1 minute earlier.

Area forecast discussion, Jun 28, 1:10 PM CST, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
210 PM CDT TUE JUN 28 2005

.SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT...
GFS AGAIN CONSENSUS MODEL OF CHOICE AS NAM MOVING MID LEVEL SYSTEM
TOO FAST TO NORTHERN PLAINS...GFS 6 TO 12 HOURS SLOWER. HOWEVER BOTH
MODELS INDICATE A LEAST CHANCE OF HEAVY PRECIP FOR CWA AND REMAINS
DIFFICULT TO PINPOINT LOCATION OF MCS EXPECTED TO DEVELOP THIS
EVENING AND MOVE TO DAKOTAS OVERNIGHT. WHILE GFS SLIGHTLY FARTHER
NORTH WITH QPF BULLEYES...NAM KEEPS HEAVY  PRECIP OVER STATE TONIGHT
AND GFS DEVELOPS SECOND WAVE OF CONVECTION AFTER MIDNIGHT FARTHER
SOUTH OF THIS EVENINGS SYSTEMS. WILL CONTINUE ONGOING FLOOD WATCHES
BY PUSHING BACK ONSET A FEW HOURS AND COMBINING BOTH WATCHES INTO
SINGLE PRODUCT.

IT APPEARS CONVECTION WILL BE ONGOING TOMORROW AM AND MOVE SLOWLY
NORTHEAST WITH ALL MODEL GUIDANCE INDICATING EXCESSIVE RAINFALL
NORTH CENTRAL THROUGH THE DAY WEDNESDAY. ALL INDICATIONS NOW ARE
THAT RIDGE BUILDING OVER NORTHERN ROCKIES AND NORTHERN PLAINS WILL
BRING SHORT TERM END TO WET PATTERN INTO BEGINNING OF HOLIDAY
WEEKEND. ONLY POP LAST 3 DAYS OF SHORT TERM IS SLIGHT CHANCE
SATURDAY AND SATURDAY NIGHT.

.LONG TERM...
SHORTWAVE AND SURFACE TROUGH WILL MOVE THROUGH THE REGION THIS
WEEKEND BRINGING WITH IT A SMALL THREAT OF CONVECTION THROUGH
SUNDAY NIGHT. BROAD UPPER RIDGE AND WEAK SUFACE HIGH MOVES
INTO THE AREA MONDAY. THIS WILL BRING A SHORT LIVED BREAK FROM
THE ACTIVE WEATHER AS ANOTHER WEAK SYSTEM MAKE ITS WAY INTO
THE AREA ON TUESDAY AND BRING ANOTHER CHANCE OF PRECIPITATION.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH...WEST AND CENTRAL THIS EVENING AND TONIGHT.

&&

HW/RGT
Hazardous weather outlook, Jun 28, 3:35 AM CST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT TUE JUN 28 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290934-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
435 AM CDT TUE JUN 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED IN WESTERN NORTH DAKOTA THIS
AFTERNOON AND IN WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.  SOME
THUNDERSTORMS COULD HAVE HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR WESTERN NORTH DAKOTA LATE THIS AFTERNOON AND FOR
WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The radar

The Bismarck radar (KBIS), 238 km away, was scanning. The volume nearest the first event began at 04:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Golden Valley

When
June 28, 10:11 PM CST
Where
Golden Valley County, 8 mi SE of Beach
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
46.833, -103.883

Heavy rain and frequent lightning.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452696.